Alert archive / Oregon / High Wind Watches in 2014

High Wind Watch 9, NWS Medford, OR

December 8, 20145 counties in Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this high wind watch at Dec 8, 2014, 3:12 PM PST for 5 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Dec 10, 2014, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2014, 3:12 PM PST (23:12 UTC)
In effect from
Dec 10, 2014, 4:00 AM PST
Expired
Dec 9, 2014, 2:56 PM PST
In force
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 55 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS76 KMFR 082312
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
312 PM PST MON DEC 8 2014

...STRONG WINDS AT THE COAST AND THE SHASTA VALLEY EARLY WEDNESDAY
INTO WEDNESDAY NIGHT...

.A STRONG WINTER STORM WILL MOVE INTO THE REGION LATE TUESDAY.
WINDS WILL INCREASE AT THE COAST WITH STRONG WINDS MOVING EAST OF
THE CASCADES WEDNESDAY NIGHT.

ORZ021-022-091115-
/O.NEW.KMFR.HW.A.0009.141210T1200Z-141211T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON...
PORT ORFORD...BROOKINGS...HARBOR...GOLD BEACH
312 PM PST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING. 

* WINDS: SOUTH WINDS INCREASING TO 40 TO 50 MPH WITH HURRICANE
  STRENGTH GUSTS IN EXCESS OF 65 MPH POSSIBLE.

* TIMING: LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...BANDON...PORT 
  ORFORD...BROOKINGS...HARBOR...GOLD BEACH. 

* IMPACTS: STRONG SOUTH WINDS COMBINED WITH HEAVY RAIN AT TIMES
  WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. THE STRONG WIND AND
  HEAVY RAIN COMBINATION WILL WILL ALSO POSSIBLY CAUSE NUMEROUS
  TREE LIMBS TO BREAK...TREES TO TOPPLE AND CAUSE MULTIPLE POWER
  OUTAGES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-091115-
/O.NEW.KMFR.HW.A.0009.141210T1200Z-141211T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
312 PM PST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT. 

* WINDS: SOUTH WINDS INCREASING TO 35 TO 45 WITH GUSTS IN EXCESS
  OF 60 MPH.

* TIMING: LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT

* LOCATIONS INCLUDE: WEED.

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL
  HAZARDOUS...ESPECIALLY ON EAST WEST ROADS AND FOR HIGH PROFILE
  VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
168 
WWUS76 KMFR 090103
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
503 PM PST MON DEC 8 2014

...STRONG WINDS AT THE COAST AND THE SHASTA VALLEY EARLY
WEDNESDAY INTO WEDNESDAY NIGHT...

.A STRONG WINTER STORM WILL MOVE INTO THE REGION LATE TUESDAY.
WINDS WILL INCREASE AT THE COAST WITH STRONG WINDS MOVING EAST OF
THE CASCADES WEDNESDAY NIGHT.

ORZ021-022-091315-
/O.CON.KMFR.HW.A.0009.141210T1200Z-141211T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON...
PORT ORFORD...BROOKINGS...HARBOR...GOLD BEACH
503 PM PST MON DEC 8 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY EVENING. 

* WINDS: SOUTH WINDS INCREASING TO 40 TO 50 MPH WITH POSSIBLE
  HURRICANE FORCE GUSTS OF 75 MPH OR GREATER.

* TIMING: LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...BANDON...PORT 
  ORFORD...BROOKINGS...HARBOR...GOLD BEACH.

* IMPACTS: STRONG SOUTH WINDS COMBINED WITH HEAVY RAIN AT TIMES
  WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. THE STRONG WIND AND
  HEAVY RAIN COMBINATION COULD ALSO CAUSE NUMEROUS TREE LIMBS TO
  BREAK AND TREES TO TOPPLE...LEADING TO MULTIPLE POWER OUTAGES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-091315-
/O.CON.KMFR.HW.A.0009.141210T1200Z-141211T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
503 PM PST MON DEC 8 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH LATE WEDNESDAY NIGHT. 

* WINDS: SOUTH WINDS INCREASING TO 35 TO 45 WITH GUSTS IN EXCESS 
  OF 60 MPH. 

* TIMING: LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT.

* LOCATIONS INCLUDE: WEED.

* IMPACTS: STRONG SOUTH WINDS WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY ON EAST WEST ROADS AND FOR HIGH PROFILE VEHICLES. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SK
515 
WWUS76 KMFR 091159
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
359 AM PST TUE DEC 9 2014

...STRONG WINDS ALONG THE COAST...IN THE SHASTA VALLEY...IN THE
SUMMER LAKE AREA AND OVER THE MOUNTAINS LATE TONIGHT THROUGH
THURSDAY MORNING...

.A STRONG AND DANGEROUS WINTER STORM WILL MOVE INTO THE AREA LATE
TONIGHT AND WEDNESDAY. THIS STORM IS EXPECTED TO BRING STRONG
SOUTH WINDS TO THE COAST WITH STRONG WINDS SPREADING INLAND
WEDNESDAY AFTERNOON AND EVENING. THEN A SECOND STRONG STORM WILL
APPROACH THE SOUTHERN OREGON COAST THURSDAY MORNING WITH THE
POTENTIAL FOR A SECOND ROUND OF VERY STRONG WINDS DEVELOPING ALONG
THE COAST AND INTO INLAND AREAS.

CAZ085-ORZ030-031-092200-
/O.EXB.KMFR.HW.A.0009.141210T2100Z-141211T2000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
359 AM PST TUE DEC 9 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

* WINDS: SOUTH TO SOUTHWEST WINDS INCREASING TO 35 TO 45 WITH
  GUSTS IN EXCESS OF 60 MPH.

* TIMING: WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.

* LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE,
  THE HIGHER TERRAIN OF KLAMATH AND LAKE COUNTIES, AND THE WARNER
  MOUNTAINS IN MODOC COUNTY, INCLUDING CEDAR PASS.

* IMPACTS: TRAVEL ALONG ON HIGHWAY 31 MAY BE IMPACTED BY STRONG
  CROSSWINDS DURING THIS EVENT. STRONG GUSTY WINDS ALONG OTHER
  AREA ROADS, ESPECIALLY IN THE MOUNTAINS, COULD MAKE DRIVING
  DIFFICULT. THOSE VENTURING OUTDOORS DURING THIS TIME PERIOD
  SHOULD PREPARE FOR VERY WINDY CONDITIONS. THE STRONGEST WINDS
  ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ021-022-092200-
/O.EXT.KMFR.HW.A.0009.141210T1200Z-141211T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
359 AM PST TUE DEC 9 2014

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

* WINDS: SOUTH WINDS INCREASING TO 40 TO 50 MPH WITH GUSTS OF 60
  MPH OR GREATER. HURRICANE FORCE GUSTS OF 75 TO 80 MPH ARE
  POSSIBLE, MAINLY NEAR HEADLANDS.

* TIMING: LATE TONIGHT THROUGH THURSDAY MORNING. WINDS MAY BRIEFLYLOWER
  LATE WEDNESDAY EVENING AND NIGHT BEFORE BECOMING STRONG ONCE
  AGAIN THURSDAY MORNING.

* LOCATIONS INCLUDE: CHARLESTON...BANDON...PORT ORFORD AND GOLD
  BEACH.

* IMPACTS: STRONG SOUTH WINDS COMBINED WITH HEAVY RAIN AT TIMES
  WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. THE STRONG WIND AND
  HEAVY RAIN COMBINATION MAY ALSO CAUSE NUMEROUS TREE LIMBS TO
  BREAK AND TREES TO TOPPLE...LEADING TO MULTIPLE POWER OUTAGES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-092200-
/O.EXT.KMFR.HW.A.0009.141210T1200Z-141211T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
359 AM PST TUE DEC 9 2014

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

* WINDS: SOUTH WINDS INCREASING TO 35 TO 45 WITH GUSTS OF 60 TO
  70 MPH.

* TIMING: LATE TONIGHT THROUGH THURSDAY MORNING.

* LOCATIONS INCLUDE: WEED...AND PORTIONS OF INTERSTATE 5 BETWEEN
  WEED AND GRENADA. 

* IMPACTS: STRONG SOUTH MAY CREATE HAZARDOUS TRAVEL CONDITIONS ON
  AREA ROADWAYS AND ALONG INTERSTATE 5 IN THE SOUTHERN SHASTA
  VALLEY...ESPECIALLY FOR HIGH PROFILE VEHICLES

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
447 
WWUS76 KMFR 092256
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PST TUE DEC 9 2014

...STRONG STORMS TO BRING HIGH WINDS TO MUCH OF SOUTHWEST OREGON
AND NORTHERN CALIFORNIA WEDNESDAY AND THURSDAY...

.A FRONT IS EXPECTED TO BRING STRONG SOUTH WINDS TO THE COAST
WEDNESDAY MORNING WITH STRONG WINDS SPREADING INLAND WEDNESDAY
AFTERNOON AND EVENING. THEN A RAPIDLY DEEPENING LOW PRESSURE
SYSTEM WILL APPROACH THE SOUTHERN OREGON COAST THURSDAY MORNING
BRINGING A SECOND ROUND OF VERY STRONG WINDS.

ORZ021-022-101200-
/O.UPG.KMFR.HW.A.0009.141210T1200Z-141211T1800Z/
/O.NEW.KMFR.HW.W.0014.141210T1200Z-141211T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...NORTH BEND...BANDON...PORT ORFORD...
BROOKINGS...HARBOR...GOLD BEACH
256 PM PST TUE DEC 9 2014

...HIGH WIND WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 1 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 PM PST
THURSDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED.

* WINDS: SOUTH 40 TO 60 MPH WITH HURRICANE FORCE GUSTS UP TO 80
  MPH ALONG THE COASTLINE. WINDS OVER RIDGES AND NEAR THE
  CAPES...ESPECIALLY CAPE BLANCO...MAY REACH 50 TO 70 MPH WITH
  HURRICANE FORCE GUSTS TO NEAR 100 MPH POSSIBLE.

* TIMING: WEDNESDAY MORNING THROUGH EARLY THURSDAY AFTERNOON.
  WINDS MAY BRIEFLY DECREASE LATE WEDNESDAY NIGHT...BUT WINDS ARE
  EXPECTED TO INCREASE SUDDENLY AGAIN THURSDAY MORNING. 

* LOCATIONS INCLUDE: NORTH BEND... BANDON...PORT ORFORD...
  COQUILLE...BROOKINGS...HARBOR...AND GOLD BEACH.

* IMPACTS: STRONG SOUTH WINDS COMBINED WITH HEAVY RAIN AT TIMES
  WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS. THE COMBINATION OF
  STRONG WINDS AND HEAVY RAIN MAY ALSO LEAD TO DOWNED
  TREES...BLOCKED ROADS...AND POWER OUTAGES. DAMAGE MAY BE
  SIGNIFICANT AND TAKE TIME TO REPAIR.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH OR STRONGER WILL OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-101200-
/O.UPG.KMFR.HW.A.0009.141210T1200Z-141211T1800Z/
/O.NEW.KMFR.HW.W.0014.141210T1200Z-141211T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
256 PM PST TUE DEC 9 2014

...HIGH WIND WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 10 AM PST
THURSDAY. THE HIGH WIND WATCH HAS BEEN UPGRADED.

* WINDS: SOUTH 40 TO 60 MPH WITH GUSTS TO 80 MPH POSSIBLE.

* TIMING: WEDNESDAY MORNING THROUGH THURSDAY MORNING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS: STRONG SOUTH MAY CREATE HAZARDOUS TRAVEL CONDITIONS 
  ON AREA ROADWAYS AND ALONG INTERSTATE 5 IN THE SOUTHERN 
  SHASTA VALLEY...ESPECIALLY FOR HIGH PROFILE VEHICLES

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH OR STRONGER WILL OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ085-ORZ030-031-101200-
/O.UPG.KMFR.HW.A.0009.141210T2100Z-141211T2000Z/
/O.NEW.KMFR.HW.W.0014.141211T0900Z-141212T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
SPRAGUE RIVER...LAKEVIEW
256 PM PST TUE DEC 9 2014

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 PM PST THURSDAY. THE
HIGH WIND WATCH HAS BEEN UPGRADED.

* WINDS: SOUTH TO SOUTHWEST 40 TO 60 MPH WITH GUSTS TO 70 MPH.
  WINDS OVER RIDGES AND IN THE SUMMER LAKE AREA MAY REACH 90 MPH. 

* TIMING: LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING.

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...SPRAGUE RIVER...
  LAKEVIEW...ALTURAS. 

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES ON ALL AREA ROADWAYS. EAST TO WEST ORIENTED ROADS WILL
  EXPERIENCE THE WORST CROSS WINDS. HIGHWAY 31 BETWEEN PAISLEY
  AND SILVER LAKE MAY BE SEVERELY IMPACTED.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH OR STRONGER WILL OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ026-101200-
/O.NEW.KMFR.HW.W.0014.141210T2100Z-141211T0600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
256 PM PST TUE DEC 9 2014

...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY. 

* WINDS: SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH
  POSSIBLE.

* TIMING: WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* LOCATIONS INCLUDE: ALL OF THE ROGUE VALLEY INCLUDING MEDFORD AND
  ASHLAND...HOWEVER THE STRONGEST WINDS ARE EXPECTED IN THE
  SOUTHERN END OF THE VALLEY NEAR ASHLAND.

* IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS INCLUDING
  INTERSTATE 5. HIGH PROFILE VEHICLES WILL BE MOST AFFECTED.
  RESIDENTS SHOULD SECURE LOOSE ITEMS AND USE CAUTION WHEN
  VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH OR STRONGER WILL OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ029-101200-
/O.NEW.KMFR.HW.W.0014.141211T0900Z-141212T0600Z/
KLAMATH BASIN-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS
256 PM PST TUE DEC 9 2014

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 PM PST THURSDAY. 

* WINDS: SOUTH TO SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 60 MPH. 

* TIMING: LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING.

* LOCATIONS INCLUDE: ALTAMONT AND KLAMATH FALLS.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES ON ALL AREA ROADWAYS. EAST TO WEST ORIENTED ROADS WILL
  EXPERIENCE THE WORST CROSS WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS IMMINENT
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58
MPH OR STRONGER WILL OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ023-025-101200-
/O.NEW.KMFR.WI.Y.0039.141211T1600Z-141212T0300Z/
CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN...
GREEN...MYRTLE CREEK...CANYONVILLE
256 PM PST TUE DEC 9 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PST THURSDAY. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE.

* TIMING: THURSDAY MORNING THROUGH THURSDAY EVENING.

* LOCATIONS INCLUDE: DRAIN...ELKTON...ROSEBURG...SUTHERLIN... 
  GREEN...MYRTLE CREEK...CANYONVILLE. 

* IMPACTS: STRONG WINDS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. EAST TO WEST ORIENTED ROADS LIKE HIGHWAYS
  42 AND 38 WILL EXPERIENCE THE WORST CROSS WINDS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WRIGHT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 8, 9:03 AM PST, 6 hours 9 minutes earlier.

Area forecast discussion, Dec 8, 9:03 AM PST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
903 AM PST MON DEC 8 2014

.DISCUSSION...LATEST MODELS RUNS INDICATING THAT THE VORT LOBE THAT
IS SWINGING UP INTO NORTHERN CALIFORNIA WILL MAKE ITS WAY INTO
EASTERN PORTIONS OF THE FORECAST THIS AFTERNOON. HAVE UPDATED THIS
AFTERNOON INTO THIS EVENINGS FORECAST TO REFLECT THIS. SVEN

PREVIOUS DISCUSSION...08/00Z NAM/GFS IN.

WIDESPREAD LIGHT RAIN FROM THE CASCADES WEST THIS MORNING...EXCEPT
FOR AREAS OF MODERATE RAIN OVER WESTERN SISKIYOU COUNTY. MANY
STATIONS EAST OF THE CASCADES AS WELL...MOSTLY IN KLAMATH AND
EASTERN SISKIYOU COUNTIES. SOME GUSTY WINDS OVER THE RIDGES AND
EAST OF THE CASCADES...BUT WELL BELOW ADVISORY CRITERIA.

THE HEMISPHERIC PATTERN SHOWS A WAVE NUMBER OF 4-5 AROUND THE
GLOBE...TRENDING TO 3-4 OVER THE NEXT FEW DAYS. THIS SUGGESTS
THAT THE OVERALL PATTERN WILL BECOME LESS PROGRESSIVE OVER THE
NEXT SEVERAL DAYS. THE COLDEST AIR IS OVER NORTHERN QUEBEC WITH A
SECONDARY MAX OVER THE SPITZBERGEN ISLANDS. OVERALL THIS SHOWS A
SLIGHT PROGRESSION FROM YESTERDAY.

A LONG WAVE TROUGH IS SETTING UP BETWEEN 15OW AND 160W AND IT WILL
REMAIN THERE INTO WEDNESDAY. SOUTHWEST FLOW ALOFT HAS SET UP OVER
THE PACIFIC NORTHWEST AND WILL STRENGTHEN THROUGH THURSDAY. SHORT
WAVES EJECTING FROM THE TROUGH WILL BRINGS ROUNDS OF WIND AND
PRECIPITATION TO THE MEDFORD CWA.

THE FIRST OF THESE WAVES IS NOW MOVING THROUGH THE MEDFORD CWA.
THE ASSOCIATED FRONT IS FALLING APART AS THE ENERGY FOR IT IS
BEING SAPPED BY AN UPSTREAM SYSTEM. THE BULK OF THE PRECIPITATION
IS FALLING OVER CURRY COUNTY AND FAR WESTERN SISKIYOU COUNTY.
MOST AREAS WILL SEE SOME MEASURABLE PRECIPITATION TONIGHT INTO
MONDAY...EVEN EAST OF THE CASCADES.

ANOTHER WAVE WILL PUSH ANOTHER FRONT ONSHORE MONDAY EVENING...AND
THE MODELS HAVE TRENDED NORTH WITH THE SHORT WAVE TRAJECTORY. THIS
MEANS THIS SYSTEM WILL BE DRIER THAN PREVIOUSLY FORECAST. NOT
EXPECTING MUCH IN THE WAY OF HEAVY PRECIPITATION...BUT ONCE AGAIN
CURRY COUNTY WILL GET THE MOST.

YET ANOTHER WAVE WILL MOVE ONSHORE TUESDAY EVENING. THIS ONE WILL
STRIKE A GLANCING BLOW TO THE FORECAST AREA WITH MOST OF THE
PRECIPITATION ALONG THE COAST AND COAST RANGE AND NOT MUCH INLAND.

SNOW WILL NOT BE A FACTOR WITH ANY OF THESE SYSTEMS AS THE SNOW
LEVEL WILL REMAIN ABOVE ALL BUT THE HIGHEST PEAKS...ABOVE AT LEAST
6000 FEET AND OFTEN HIGHER.

THE BIG KAHUNA WILL MOVE IN WEDNESDAY. THIS ONE WILL HAVE
EXCELLENT UPPER LEVEL SUPPORT WITH A VERY STRONG SHORT WAVE ALOFT.
IN FACT...THIS TAKES SO MUCH ENERGY FROM THE LONG WAVE TROUGH THAT
WHAT REMAINS LOOKS LIKE A RESIDUAL LOW. STORM FORCE WINDS ARE
POSSIBLE OVER THE COASTAL WATERS...AND THE COAST...MOUNTAINS...
SHASTA VALLEY...AND EAST SIDE WILL ALSO SEE STRONG WINDS.
PRECIPITATION WILL BE QUITE HEAVY AS WELL...ESPECIALLY OVER THE
COAST...COAST RANGE...AND WESTERN SISKIYOU COUNTY. THE LATEST
MODEL RUNS SUGGEST A 2 TO 5 YEAR RETURN INTERVAL FOR THE WINDS AND
RAINS WITH THIS SYSTEM. MAIN STEM RIVER FLOODING ALONG THE
COQUILLE RIVER MAY DEVELOP TOWARD THE END OF THE WEEK. THE CHETCO
WILL BE RUNNING HIGH AND FAST AS WELL.

A SECONDARY STORM MAY DEVELOP OVER THE COASTAL WATERS
THURSDAY...AND THIS MAY BRING ANOTHER ROUND OF STRONG WINDS AND
PRECIPITATION TO THE AREA AT THAT TIME. THE DIFFERENCE HERE WILL
BE THE SNOW LEVELS...WHICH WILL HAVE DROPPED TO 5000-5500 FEET BY
THIS TIME. SO...THE MOUNTAINS MAY GET SIGNIFICANT SNOW FROM THIS
SYSTEM.

.EXTENDED...THURSDAY NIGHT THROUGH SUNDAY NIGHT...A BLEND OF THE
GFS AND ECMWF MODELS WAS UTILIZED THROUGH THE EXTENDED PERIOD. THE
GFS IS DEEPER AND MORE PROGRESSIVE WITH THE OFFSHORE UPPER TROUGH.
THE RESULT IS A COLDER SOLUTION WITH MID AND UPPER LEVEL STEERING
WINDS VEERING TO WEST-SOUTHWEST ON THURSDAY NIGHT WHILE THE ECMWF
SUPPORTS CONTINUED SOUTH FLOW. THE BLENDED SOLUTION INDICATES SNOW
LEVELS DROPPING TO AROUND 4500 TO 5000 FEET BY LATE THURSDAY
NIGHT. THE STRONG SOUTHERLY FLOW BETWEEN WEDNESDAY AND THURSDAY
WILL LIMIT PRECIPITATION AMOUNTS IN THE ROGUE AND SHASTA VALLEYS
UNTIL THE FLOW VEERS WESTERLY THURSDAY NIGHT INTO FRIDAY. A
COOLER, SHOWERY AIR MASS IS LIKELY ON FRIDAY WITH SCATTERED TO
NUMEROUS SHOWERS AND A SNOW LEVEL REMAINING AROUND 4500 FEET.

RIDGING OVER THE EASTERN PACIFIC IS EXPECTED FRIDAY NIGHT INTO
SATURDAY WITH A COOLER NORTHERLY FLOW AND ISOLATED SHOWERS AND SNOW
SHOWERS FOCUSED ON NORTHWEST FACING SLOPES WITH THE SNOW LEVEL
DROPPING TO 3500 TO 4000 FEET.

THE RIDGE IS FORECAST TO BUILD INLAND SATURDAY NIGHT WITH DECREASING
CLOUDS EXCEPT FOR THE FORMATION OF VALLEY LOW CLOUDS AND FOG. MODEL
DIFFERENCES ARE NOTICEABLE ON DAY 7 AND BEYOND. THE SLOWER ECMWF
MAINTAINS RIDGING THROUGH THE WEEKEND WHILE THE GFS INDICATES A WEAK
WARM FRONT TO ARRIVE ON SUNDAY MORNING AHEAD OF THE NEXT COLD FRONT
ON SUNDAY NIGHT. /DW

&&

.AVIATION...BASED ON THE 08/06Z TAF CYCLE...A WEAK FRONT IS BRINGING
SHOWERS TO SOUTHWEST OREGON AND NORTHERN CALIFORNIA THIS MORNING
WITH A MIX OF MVFR AND VFR CIGS/VIS...AND THE EXPECTATION FOR IFR
CIGS/VIS IN VALLEYS BEFORE DAYBREAK. MOUNTAINS AND HIGHER TERRAIN
WILL REMAIN OBSCURED THROUGH THE MORNING. CONDITIONS ARE EXPECTED
TO LIFT TO VFR BY 18Z. STRONG SOUTH WINDS JUST ABOVE THE SURFACE
NEAR THE COAST WILL GENERATE A LONG PERIOD OF LOW LEVEL WIND SHEAR
CONDITIONS...FROM THIS MORNING THROUGH THE AFTERNOON. SK

&&

.MARINE...UPDATED 230 PM PST SUN DEC 7 2014...A MAJOR STORM WILL
BRING STORM FORCE WINDS TO THE COASTAL WATERS WEDNESDAY. COMBINED
WITH LARGE SWELLS AROUND 20 FEET...SEAS ARE EXPECTED TO RISE TO
AROUND 25 FEET. GIVEN A LONG PERIOD OF 16 TO 18 SECONDS BREAKER
HEIGHT NEAR SHORE COULD BE AS HIGH AS 30 FEET.

IN THE NEAR TERM...GUSTY SOUTH WINDS WILL LIKELY INCREASE TO GALES
BY THE AFTERNOON...SO EXPECT VERY STEEP WIND DRIVEN SEAS AS WELL.

WAVE BULLETINS ARE STILL ON TRACK AT BRINGING A LONG PERIOD SWELL OF
14 SECONDS OR LONGER INTO OUR WATERS TODAY. THESE LONG PERIOD SWELLS
WILL AFFECT OCEAN BOTTOM AT DEPTHS UP TO 800 FEET AS EARLY AS TODAY.
FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM MONDAY AFTERNOON THROUGH
        TUESDAY EVENING FOR  PZZ350-356.
     HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH TUESDAY
        EVENING FOR PZZ350-356-370-376.
     GALE WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR
        PZZ370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST MONDAY FOR
        PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST
        MONDAY FOR PZZ370-376.

15/15/10

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 7:58 PM PSTGale WatchMFR8 hr
Dec 7, 7:58 PM PSTHazardous Seas WatchMFR8 hr
Dec 7, 7:58 PM PSTSmall Craft Advisory for WindsMFR44 hr
Dec 7, 7:58 PM PSTSmall Craft Advisory for Hazardous SeasMFR14 hr
Dec 8, 3:56 AM PSTGale WarningMFR70 hr
Dec 8, 3:56 AM PSTHazardous Seas WarningMFR4 days
Dec 8, 5:40 AM PSTStorm WatchMFR21 hr
Dec 8, 2:45 PM PSTCoastal Flood WarningMFRCoos, Curry, Douglas3 days
Dec 8, 2:45 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas3 days

Nearby

High Wind Watches in Oregon, 2014High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.